Journal of Statistical Physics

, Volume 23, Issue 4, pp 521–536 | Cite as

Iterations of transformations on the unit interval: Approach to a periodic attractor

  • Jean Coste


We consider a transformation of the unit interval which exhibits a stable periodic attractor and whose topological entropy is positive. We show that the dynamics leading to this attractor has a statistical character.

Key words

Iteration of transformations attractors periodic orbits Cantor sets invariant measure topological entropy 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    N. Metropolis, M. L. Stein, and P. R. Stein,J. Combinatorial Theory (A) 15:25 (1973).Google Scholar
  2. 2.
    R. May,Nature 261:459 (1976).Google Scholar
  3. 3.
    M. Feigenbaum,J. Stat. Phys. 19:75 (1978).Google Scholar
  4. 4.
    P. Coullet and C. Tresser,C. R. Acad. Sc. Paris 287:A577 (1978).Google Scholar
  5. 5.
    E. N. Lorenz,J. Atmos. Sci. 20:130 (1963).Google Scholar
  6. 6.
    M. Curry,Comm. Math. Phys., to be published.Google Scholar
  7. 7.
    E. Spiegel, N. Baker, and D. Moore,Quart. J. Mech. Appl. Math. 24 (part 4):391 (1971); C. Marzec and E. Spiegel, to be published.Google Scholar
  8. 8.
    D. Ruelle,Comm. Math. Phys. 55:47 (1977).Google Scholar
  9. 9.
    A. Lasota,Ann. Polon. Math. 35:313 (1978).Google Scholar
  10. 10.
    S. Smale,J. Math. Biol. 3:1 (1976).Google Scholar
  11. 11.
    D. Singer,Siam J. Appl. Math. 35 (2): 260 (1978).Google Scholar
  12. 12.
    J. Guckenheimer, G. Oster, and A. Ipaktchi,J. Math. Biol. 4:101 (1977).Google Scholar

Copyright information

© Plenum Publishing Corporation 1980

Authors and Affiliations

  • Jean Coste
    • 1
  1. 1.Laboratoire de Physique de la Matiére CondenséeNiceFrance

Personalised recommendations